Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 6, 2020, 7:31 PM EDT for Forsyth County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2020, 7:31 PM EDT (23:31 UTC)
- Expired
- Aug 6, 2020, 8:00 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
County Forsyth County, GA
The radar
The Atlanta radar (KFFC), 112 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 593 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
714
WWUS82 KFFC 062331
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
731 PM EDT Thu Aug 6 2020
GAZ022-070000-
Forsyth GA-
731 PM EDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FORSYTH COUNTY UNTIL
800 PM EDT...
At 729 PM EDT...heavy rain from strong thunderstorms produced 1.5 to
2.5 inches of rainfall over parts of northern Forsyth County. Runoff
from the heavy rain will cause small creeks and streams to continue
to rise to near bankfull even after the rain ends.
HAZARD...Heavy rain and minor flooding.
IMPACT...Flooding of smaller creeks and streams may affect low
water crossings or flood-prone areas.
Some locations in the path of this storm include
Matt, Silver City, Coal Mountain and Hightower.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3433 8404 3427 8404 3426 8426 3433 8426
3434 8418
TIME...MOT...LOC 2329Z 246DEG 7KT 3431 8411
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:51 PM EDT, 4 hours 40 minutes earlier.
Area forecast discussion, Aug 6, 2:51 PM EDT, 4 hours 40 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 251 PM EDT Thu Aug 6 2020 .SHORT TERM /Tonight through Friday Night/... Convection a bit more sparse this afternoon, and confined mainly to the far north so far. Should see coverage increase areawide, but still remain isolated to scattered most areas. Marginal risk for severe storms across the north in closer proximity to the upper trough across the Tennessee/Ohio Valley and where instability is a bit higher. Still likely to see some strong storms and cannot rule out a few isolated damaging wind gusts elsewhere. Convection expected to wane through the overnight hours but atmosphere would support an isolated shower or brief thunderstorm through most of the overnight period. Upper pattern beginning to shift some through the period as upper ridging over the western Atlantic and the southern plains build westward and eastward respectively squeezing the upper trough further north. Still ample moisture and instability for diurnal convection tomorrow afternoon and evening. Temperatures also remain at or a bit above normal. Heat index values will rise into the upper 90s/lower 100s across most of the area again Friday, but should remain below advisory levels. 20 .LONG TERM /Saturday through Thursday/... Fairly typical summertime pattern for the extended portion of the forecast. An old frontal boundary across south-central/south GA will continue to meander across central portions of Georgia through early next week before dissipating. Near normal temps/humidity for this time of year will lead to the afternoon/evening development of showers and thunderstorms. The old frontal boundary may provide for some focus, providing for slightly higher pops in it's vicinity. Even though temps in the upper 90s are likely through the weekend, models are progging some drying out at the surface (likely due to deep mixing). This means heat index/apparent t values should remain under critical thresholds. NListemaa && .AVIATION... 18Z Update... VFR conditions are expected to predominate across the forecast area through the majority of the forecast period outside of isolated to scattered convection. Will see some local to scattered MVFR or lower conditions 06Z-14Z. Best chances for any impacts at the TAF sites would be KAHN and briefly at KMCN. Best convective coverage will be between 20Z and 02Z, although an isolated shower or thunderstorm is possible at any time. Winds remain somewhat variable in direction, but should be predominately southwest to northwest at 4-8kt, diminishing to 2-5kt after 00Z. //ATL Confidence...18Z Update... Medium to high all elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 91 69 94 / 40 50 30 20 Atlanta 73 90 72 93 / 30 30 20 10 Blairsville 64 83 62 86 / 60 40 30 20 Cartersville 71 91 68 94 / 40 30 20 10 Columbus 72 95 73 97 / 20 30 20 10 Gainesville 69 89 69 91 / 50 40 30 10 Macon 71 94 72 96 / 20 40 30 20 Rome 71 92 69 94 / 40 30 20 10 Peachtree City 71 91 70 93 / 30 30 20 10 Vidalia 73 95 74 96 / 40 60 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....NListemaa AVIATION...20
Hazardous weather outlook, Aug 6, 10:10 AM EDT, 9 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1010 AM EDT Thu Aug 6 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1010 AM EDT Thu Aug 6 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected across north and central Georgia this afternoon and evening, mainly between 3 PM and 9 PM. A few storms may become strong to briefly severe. Damaging wind gusts, frequent lightning, and locally heavy rainfall will be possible with any severe storms that occur. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered thunderstorms are possible each day from Friday through Wednesday, mainly in the afternoon and evening hours. A few storms each day could become strong to briefly severe, capable of producing damaging wind gusts, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 6, 6:30 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
630 PM EDT Thu Aug 6 2020
GAZ021-022-062300-
Cherokee GA-Forsyth GA-
630 PM EDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHEROKEE AND NORTHWESTERN
FORSYTH COUNTIES UNTIL 700 PM EDT...
At 630 PM EDT...a strong thunderstorm was over Buffington, or near
Canton. Another strong storm was located near Hightower in northwest
Forsyth County. Both storms were moving northeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Buffington, Free Home, Matt, Silver City, Holbrook, Lathemtown and
Hightower.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3428 8409 3426 8420 3424 8425 3421 8426
3421 8441 3428 8445 3432 8435 3431 8425
3434 8411 3433 8409
TIME...MOT...LOC 2230Z 246DEG 7KT 3426 8440
WIND...40MPHSpecial weather statement, Aug 6, 6:37 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
637 PM EDT Thu Aug 6 2020
GAZ074-076-085-086-062300-
Jefferson GA-Washington GA-Emanuel GA-Johnson GA-
637 PM EDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON...SOUTHEASTERN
WASHINGTON...NORTHERN EMANUEL AND NORTHEASTERN JOHNSON COUNTIES UNTIL
700 PM EDT...
At 637 PM EDT...a strong thunderstorm was over New Home, or near
Wrightsville...moving east at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Wrightsville, Harrison, Bartow, Kite, Donovan, New Home and Pringle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3265 8270 3273 8276 3283 8273 3291 8246
3264 8242
TIME...MOT...LOC 2237Z 261DEG 8KT 3275 8263
WIND...40MPHSpecial weather statement, Aug 6, 6:40 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
640 PM EDT Thu Aug 6 2020
GAZ048-059-062315-
Jasper GA-Newton GA-
640 PM EDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JASPER AND SOUTHEASTERN
NEWTON COUNTIES UNTIL 715 PM EDT...
At 640 PM EDT...a strong thunderstorm was over Eudora, or 10 miles
northwest of Monticello...moving northeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Newborn, Mansfield, Stewart, Calvin, Farrar, Eudora, North Alcovy and
Starrsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3336 8370 3335 8383 3343 8387 3359 8378
3353 8368 3352 8368 3346 8358
TIME...MOT...LOC 2240Z 213DEG 18KT 3344 8377
WIND...40MPHSpecial weather statement, Aug 6, 7:00 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
700 PM EDT Thu Aug 6 2020
GAZ014-022-062330-
Dawson GA-Forsyth GA-
700 PM EDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAWSON AND NORTHWESTERN
FORSYTH COUNTIES UNTIL 730 PM EDT...
At 659 PM EDT...a strong thunderstorm with very heavy rain was
centered near Matt, or 6 miles north of Cumming...moving northeast
at 10 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and very heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dougherty, Matt, Silver City, Chestatee, Coal Mountain and Hightower.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3433 8397 3423 8403 3425 8426 3434 8426
3439 8406
TIME...MOT...LOC 2259Z 246DEG 7KT 3429 8417
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Aug 6, 7:04 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
704 PM EDT Thu Aug 6 2020
GAZ076-085-086-062330-
Jefferson GA-Emanuel GA-Johnson GA-
704 PM EDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...
NORTHEASTERN EMANUEL AND NORTHEASTERN JOHNSON COUNTIES UNTIL 730 PM
EDT...
At 703 PM EDT...a strong thunderstorm was near Canoochee, or 10
miles northeast of Swainsboro. Other strong storsm were near
Blundale as well as parts of southern Jefferson County. The storms
were moving northeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Louisville, Wadley, Bartow, Garfield, Summertown, Three Points,
Moxley, Dellwood, Modoc, Canoochee, Blundale and Colemans Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3264 8246 3285 8253 3307 8246 3313 8229
3312 8228 3305 8229 3293 8227 3284 8232
3280 8221 3281 8215 3266 8208 3265 8206
3264 8205
TIME...MOT...LOC 2303Z 246DEG 7KT 3271 8220
WIND...40MPHSpecial weather statement, Aug 6, 7:31 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
731 PM EDT Thu Aug 6 2020
GAZ022-070000-
Forsyth GA-
731 PM EDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FORSYTH COUNTY UNTIL
800 PM EDT...
At 729 PM EDT...heavy rain from strong thunderstorms produced 1.5 to
2.5 inches of rainfall over parts of northern Forsyth County. Runoff
from the heavy rain will cause small creeks and streams to continue
to rise to near bankfull even after the rain ends.
HAZARD...Heavy rain and minor flooding.
IMPACT...Flooding of smaller creeks and streams may affect low
water crossings or flood-prone areas.
Some locations in the path of this storm include
Matt, Silver City, Coal Mountain and Hightower.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3433 8404 3427 8404 3426 8426 3433 8426
3434 8418
TIME...MOT...LOC 2329Z 246DEG 7KT 3431 8411The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:08 PM EDT | Special Weather Statement | FFC | Glascock | 37 min |
| Aug 5, 8:44 PM EDT | Special Weather Statement | FFC | Jefferson | 31 min |
| Aug 5, 9:16 PM EDT | Special Weather Statement | FFC | Treutlen | 29 min |
| Aug 5, 9:20 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 40 min |
| Aug 5, 9:39 PM EDT | Special Weather Statement | FFC | Toombs | 36 min |
| Aug 5, 10:33 PM EDT | Special Weather Statement | FFC | Treutlen | 27 min |
| Aug 5, 11:07 PM EDT | Special Weather Statement | FFC | Emanuel, Montgomery | 68 min |
| Aug 6, 12:20 PM EDT | Special Weather Statement | FFC | Fannin | 10 min |
| Aug 6, 1:28 PM EDT | Special Weather Statement | FFC | Union | 17 min |
| Aug 6, 1:47 PM EDT | Special Weather Statement | FFC | Union | 28 min |
| Aug 6, 3:03 PM EDT | Special Weather Statement | FFC | Chattooga | 27 min |
| Aug 6, 3:19 PM EDT | Special Weather Statement | FFC | Chattooga, Gordon | 26 min |
| Aug 6, 3:44 PM EDT | Special Weather Statement | FFC | Gordon | 31 min |
| Aug 6, 3:52 PM EDT | Special Weather Statement | FFC | Gordon | 23 min |
| Aug 6, 3:55 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 50 min |
| Aug 6, 4:34 PM EDT | Special Weather Statement | FFC | Dade | 26 min |
| Aug 6, 4:45 PM EDT | Special Weather Statement | FFC | Catoosa | 30 min |
| Aug 6, 5:03 PM EDT | Special Weather Statement | FFC | Murray | 12 min |
| Aug 6, 5:44 PM EDT | Special Weather Statement | FFC | Cherokee | 16 min |
| Aug 6, 5:52 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 38 min |
| Aug 6, 6:09 PM EDT | Special Weather Statement | FFC | Jefferson | 36 min |
| Aug 6, 6:25 PM EDT | Special Weather Statement | FFC | Putnam | 35 min |
| Aug 6, 6:30 PM EDT | Special Weather Statement | FFC | Forsyth | 30 min |
| Aug 6, 6:37 PM EDT | Special Weather Statement | FFC | Johnson | 23 min |
| Aug 6, 6:40 PM EDT | Special Weather Statement | FFC | Newton | 35 min |
| Aug 6, 7:00 PM EDT | Special Weather Statement | FFC | Forsyth | 30 min |
| Aug 6, 7:04 PM EDT | Special Weather Statement | FFC | Jefferson | 26 min |
| Aug 6, 7:42 PM EDT | Special Weather Statement | FFC | Morgan | 33 min |
| Aug 6, 7:57 PM EDT | Special Weather Statement | FFC | Glascock | 18 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.